MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DIB00
Medical Device Problem Codes Mechanical Problem (1384); Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A4 and a5: not applicable, as there was no patient contact.D6a: if implanted, give date: not applicable, as there was no patient contact.D6b: if explanted, give date: not applicable, as there was no patient contact.Other (81): the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts were made to obtain additional information; however, no additional information has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the preloaded intraocular lens (iol) plunger advanced over the lens.It was noted that the lens was scratched.There was no patient contact.The issue was observed during handling, prior to insertion.The procedure was completed successfully using another johnson and johnson iol (different model, zcb00, same diopter of +14.0) for the left eye.The outcome does not significantly interfere was activities of daily life.No further information was provided.
 
Additional Manufacturer Narrative
The product was received for evaluation.Additional information: section d9: device available for evaluation? yes section d9: date returned to manufacturer: may 12, 2023 section h3: evaluated by manufacturer: yes device evaluation: the suspect handpiece was received and visual inspection under magnification found ophthalmic viscosurgical devices (ovd) residue in the lens module, consistent with an excessive amount of ovd used, which can contribute to usage errors.No damage to the cartridge or plunger rod were observed.The lens was also observed to be partially advance stuck in the cartridge, and improperly folded.The handpiece was disassembled, and visual inspection performed.No assembly issues were identified.The lens was removed from the cartridge, cleaned and visual inspection was performed.Visual inspection found a scratch on the lens surface and an edge chip.No further issues were identified.The complaint issue of ¿override¿ was not confirmed.The complaint issue of ¿cosmetic issues¿ was identified during product evaluation; however, based on the complaint investigation results and the excessive amount of ovd in the lens module that could have contributed to the lens shifting prior to advancement, the complaint issue could not be confirmed to be related to the manufacturing or design process.The other issues observed during the product evaluation could also not be confirmed to be related to a manufacturing or design issue.Conclusion: as per complaint investigation results, the product was released within specifications.Relationship between the device and the reported incident could not be determined.Therefore, there is no indication of a product deficiency or product malfunction.Please note that the information reported in sections d2 (common device name), h6 (health effect -clinical code and medical device problem code) and section g1 (manufacturer contact e-mail) is information that remains unchanged from the initial emdr report.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key16812490
Report Number3012236936-2023-01038
Device Sequence Number5733746
Product Code HQL
UDI-Device Identifier05050474731639
UDI-Public(01)05050474731639(17)251013
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/13/2025
Device Model NumberDIB00
Device Catalogue NumberDIB00U0140
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2023
Supplement Date Received by Manufacturer05/15/2023
Initial Report FDA Received Date04/25/2023
Supplement Report FDA Received Date05/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age81 YR
Patient SexFemale